MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS SYPHILIS; TREPONEMA PALLIDUM ASSAY

ROCHE DIAGNOSTICS ELECSYS SYPHILIS; TREPONEMA PALLIDUM ASSAY
Catalog Number 09014977190
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2025
Type of Reportable Event Malfunction
Event or Problem Description
There was an allegation of a questionable negative elecsys syphilis result from the cobas e 411 analyzer (rack system).Previously, treponema pallidum passive hemagglutination (tpha) and rapid plasma reagin (rpr) were performed, with both tests being positive, and the patient's clinical indication was that he had syphilis.When the sample was analyzed on the e 411, the result was non-reactive (negative).It is not known when the sample was tested or if it was processed from the same tube.
 
Additional Manufacturer Narrative
The cobas e 411 analyzer (rack system) serial number is (b)(6).The customer later reported that the result of the sample was positive.There was a misinterpretation of the cutoff in the laboratory it system, and the result was transmitted as negative.The investigation determined that there was no product problem.

Brand Name
ELECSYS SYPHILIS
Common Device Name
TREPONEMA PALLIDUM ASSAY
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key22850666
Report Number1823260-2025-02563
Device Sequence Number12876156
Product Code LIP
UDI-Device Identifier07613336171950
UDI-Public07613336171950
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K211302
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Catalogue Number09014977190
Device Lot Number828468
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/04/2025
Initial Report FDA Received Date08/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown